DoctorholdingPatienthand

[Alert] Are Your Meds Giving You Parkinson’s?

Ronald hardly noticed when he first began experiencing tremors in his hands and stiffness in his joints.

But as the months went by, he became concerned. What if it was Parkinson’s disease?

When Ronald finally addressed the issue with his doctor, he was shocked to learn the cause of his sudden decline.

As it turns out, there’s a long list of prescription drugs that cause Parkinson’s symptoms.

And countless seniors are facing these terrifying side effects every year!

Don’t let these Big Pharma meds get the best of you…

Parkinson’s disease is a progressive nervous system disorder that affects movement.

It develops gradually, starting with hand tremors that can evolve into stiffness, slowed movement, slurred speech, and more.

But these symptoms can be a sign of something even more insidious.

As it turns out, seniors are regularly prescribed drugs that cause these very side effects.

This not only causes a great deal of physical discomfort but also emotional distress.

You’ll be left wondering what is causing this sudden decline in your health when, in reality, these symptoms can begin within days, weeks, or months of starting a new prescription.

In some cases, issues arise after increasing the dose of a medication you’ve been on for a while.

And the list of risky drugs is longer than you can imagine:

  • Antipsychotics (Haldol, Risperdal, etc.) in high doses
  • Antidepressants (Lithium, Zoloft, Prozac, Tofranil, etc.)
  • Monoamine oxidase inhibitors (Nardil, Nardelzine, etc.)
  • Prochlorperazine (Compazine, Stemzine, Buccastem, Stemetil, Phenotil)
  • Metoclopramide (Reglan)
  • Dementia drugs (Depacon) used to treat seizures, migraines, and behavioral issues

And the list goes on…

Plus, risk factor increases for older adults suffering from dementia, strokes, or heart attacks.

More importantly, patients with underlying undiagnosed health issues are more likely to experience these side effects.

In some cases, drug-induced tremors and stiffness actually reveal undiagnosed Parkinson’s or Lewy body dementia.

If you or a loved one begin experiencing Parkinson’s symptoms, immediately consult with your doctor.

Your doctor should first screen you for the disease and then ensure that any medications you are taking are not linked to these devastating side effects. 

The good news?

These symptoms are easily remedied once you stop taking the medication that is causing the problem.

And if it’s a more serious underlying condition, you’ll be able to begin treatment as soon as possible.

Fighting For Your Health,

Susan White
Executive Director, Alliance For Advanced Health